Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Steady time-harmonic oscillations in a linear thermoelastic plate model


Authors: Peter Schiavone and R. J. Tait
Journal: Quart. Appl. Math. 53 (1995), 215-223
MSC: Primary 35Q72; Secondary 73B30, 73D30, 73K10
DOI: https://doi.org/10.1090/qam/1330649
MathSciNet review: MR1330649
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We examine the bending of a Mindlin-type thermoelastic plate when the source terms are time-harmonic with angular frequency $ \omega $, and sufficient time has elapsed for the system to have reached a steady-state. We show that in an infinite plate the solution can be represented as the sum of five waves all but one of which exhibit damping. By formulating appropriate radiation conditions we prove uniqueness results for exterior boundary value problems subject to certain regularity assumptions and a condition on the angular frequency of oscillation.


References [Enhancements On Off] (What's this?)

  • [1] A. C. Eringen and E. S. Suhubi, Elastodynamics, Volume II, Academic Press, New York, 1975
  • [2] J. A. Hudson, The Excitation and Propagation of Elastic Waves, Cambridge University Press, Cambridge, 1980
  • [3] D. Colton and R. Kress, Intregral Equation Methods in Scattering Theory, Wiley, New York, 1983
  • [4] P. Schiavone and R. J. Tait, Thermal effects in Mindlin-type plates, Quart. J. Mech. Appl. Math. 46, 27-39 (1993)
  • [5] V. D. Kupradze, T. G. Gegelia, M. O. Basheleishvili, and T. V. Burchuladze, Three-Dimensional Problems of the Mathematical Theory of Elasticity and Thermoelasticity, North-Holland Publ. Co., Amsterdam, 1979
  • [6] C. Constanda, A Mathematical Analysis of Bending of Plates with Transverse Shear Deformation, Pitman Research Notes in Mathematics Series, No. 215, 1990
  • [7] C. Constanda and P. Schiavone, Flexural waves in Mindlin-type plates, ZAMM 74, 492-493 (1994)
  • [8] P. Schiavone and C. Constanda, Oscillation problems in thin plates with transverse shear deformation, SIAM J. Appl. Math. 53, 1253-1263 (1993)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35Q72, 73B30, 73D30, 73K10

Retrieve articles in all journals with MSC: 35Q72, 73B30, 73D30, 73K10


Additional Information

DOI: https://doi.org/10.1090/qam/1330649
Article copyright: © Copyright 1995 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website